MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 309577
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with bd precisionglide¿ needle experienced foreign matter, contaminated.The following information was provided by the initial reporter: the glue like liquid stretches within the syringe.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes d10: returned to manufacturer on: 28jun2023 h6: investigation summary one sample was provided to our quality team for investigation.Through visual inspection, it was observed that upon pulling the plunger there is stringing of silicone between the roof of the barrel and the stopper caused from excessive silicone within the barrel of the syringe.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Potential root cause for the excessive silicone defect is associated with the assembly process.This defect is occurring below an expected rate so no corrective actions will be made at this time.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.

Brand Name
BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17205780
Report Number1213809-2023-00667
Device Sequence Number20518577
Product Code FMF
UDI-Device Identifier00382903095773
UDI-Public00382903095773
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Catalogue Number309577
Device Lot Number1203780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown